Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 86, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 3, 2012, 8:53 AM PDT. It took effect at Aug 3, 2012, 4:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2012, 8:53 AM PDT (15:53 UTC)
- In effect from
- Aug 3, 2012, 4:00 PM PDT
- Expired
- Aug 4, 2012, 3:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
932 WHUS76 KLOX 031553 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 853 AM PDT FRI AUG 3 2012 PZZ673-032230- /O.NEW.KLOX.SC.Y.0086.120803T2300Z-120804T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 853 AM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. STEEP SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
846 WHUS76 KLOX 032125 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 PM PDT FRI AUG 3 2012 PZZ673-040430- /O.CON.KLOX.SC.Y.0086.120803T2300Z-120804T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 225 PM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. STEEP SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
403 WHUS76 KLOX 040425 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 PM PDT FRI AUG 3 2012 PZZ673-041000- /O.CON.KLOX.SC.Y.0086.000000T0000Z-120804T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 925 PM PDT FRI AUG 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
183 WHUS76 KLOX 040931 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 AM PDT SAT AUG 4 2012 PZZ673-041045- /O.EXP.KLOX.SC.Y.0086.000000T0000Z-120804T1000Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 231 AM PDT SAT AUG 4 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ RAT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 4:45 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 3, 4:45 AM PDT, 4 hours 8 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 AM PDT FRI AUG 3 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... WEAK UPPER LEVEL LOW PRESSURE WILL BRING COOLING AND INCREASING NIGHT THROUGH MORNING LOW CLOUDS TO COASTAL AND VALLEY AREAS THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING...WITH THE THREAT OF THUNDERSTORMS EXPANDING NORTHWARD INTO THE MOUNTAINS OF VENTURA AND SANTA BARBARA COUNTIES SATURDAY. HIGH PRESSURE WILL BRING A WARMING TREND SUNDAY THROUGH TUESDAY...WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THURSDAY. && .SHORT TERM (TODAY-SUN)...MARINE LAYER HAS DEEPENED TO AROUND 1700 FEET DEEP EARLY THIS MORNING...THANKS IN PART TO AN EDDY CRCLN THAT HAS DEVELOPED ACROSS THE INNER WATERS. EXPECT ADDITIONAL DEEPENING THIS MORNING...WITH LOW CLOUDS AND STRATUS PUSHING INTO ALL COASTAL AND MOST VALLEY AREAS BY DAYBREAK. SOME STRATUS WILL ALSO PUSH INTO THE SALINAS VALLEY AS WELL. WITH THE EDDY CRCLN AND STRONGER ONSHORE GRADIENTS...EXPECT SLOWER CLEARING TODAY...AND THERE SHOULD BE A FEW DEGREES OF COOLING WEST OF THE MOUNTAINS. A FAIR AMOUNT OF MID AND HIGH LEVEL MOISTURE WAS BEGINNING TO STREAM INTO THE REGION FROM THE S...AND SATELLITE IMAGERY INDICATED THAT THERE SHOULD BE ENOUGH MID AND HIGH CLOUDS TO MAKE FOR PARTLY CLOUDY CONDITIONS ASIDE AFTER ANY STRATUS DISSIPATES. WHILE STABILITY INDEX VALUES ARE NOT FORECAST TO BE PARTICULARLY IMPRESSIVE TODAY...THERE MAY BE ENOUGH MID LEVEL MOISTURE FOR SOME CONVECTION TO DEVELOP...PARTICULARLY ACROSS THE ANTELOPE VALLEY AND EASTERN MOUNTAINS OF L.A. COUNTY AS A WEAK VORT ROTATING TOWARDS THAT AREA COULD PROVIDE JUST ENOUGH LIFT. AT THIS POINT...20 PERCENT POPS FOR THOSE AREAS LOOK GOOD. IT IS POSSIBLE THAT CONVECTION COULD OCCUR FARTHER W AND N INTO VTU COUNTY AS WELL...BUT THAT CHANCE LOOKS MINIMAL. MID AND HIGH LEVEL WINDS LOOK TO BE TOO STRONG FOR ANY SIGNIFICANT FLASH FLOODING THREAT...ALTHOUGH WINDS DO DIMINISH SOME TOWARD EVENING. FOR TONIGHT AND SAT...AN UPPER LOW WILL APPROACH THE REGION FROM THE WEST...CAUSING THE MID LEVEL FLOW TO TURN FROM EAST TO SOUTH. AT THE SAME TIME...A STRONGER VORT WILL LIFT NWD ACROSS THE FORECAST AREA...AND SOME MODELS SUGGEST A WEAKLY DIFFLUENT UPPER PATTERN. THIS SHOULD BRING A BETTER CHANCE OF TSTMS TO THE REGION ON SAT...WITH THE CHANCE EXTENDING NWD INTO VTU AND SBA COUNTIES. AT THIS POINT...HAVE LEFT POPS CONFINED TO THE MTNS...ANTELOPE VLY AND CUYAMA VALLEY FOR SAT AFTERNOON...BUT WOULD NOT BE SURPRISED IF POPS HAVE TO BE INTRODUCED TO AREAS WEST OF THE MTNS...AND AS EARLY AS VERY LATE TONIGHT. OTHERWISE...EXPECT THE MARINE LAYER TO BE ABOUT AS DEEP AS IT IS THIS MORNING...AND IF THE STRATUS FIELD DOES NOT BECOME DISRUPTED BY THE MID/HIGH LEVEL MOISTURE...CLOUDS SHOULD BE WIDESPREAD IN ALL COASTAL AND MOST VLY AREAS TONIGHT/SAT MORNING. THERE SHOULD BE COOLING ACROSS THE BOARD ON SAT...WITH MAX TEMPS DOWN MOST SIGNIFICANTLY IN THE VLYS. THE UPPER LOW WILL LIFT NORTHWARD SAT NIGHT AND SUNDAY...AND THE MID AND UPPER FLOW WILL TURN SWLY. EXPECT ANY CONVECTION TO REMAIN E OF THE REGION AFTER SAT EVENING. THE MARINE LAYER SHOULD BEGIN TO SHRINK IN DEPTH BY SUNDAY MORNING...REDUCING LOW CLOUDS IN THE VLYS. MAX TEMPS SHOULD BE UP A FEW DEGREES ON SUNDAY. .LONG TERM (MON-THU)...UPPER LEVEL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE E MON AND TUE...CAUSING HEIGHTS TO RISE. THE MARINE LAYER SHOULD BECOME MORE SHALLOW EACH DAY...WITH CLOUDS BECOMING CONFINED TO THE COASTAL PLAIN BY MON NIGHT/TUE MORNING. THERE WILL BE SEVERAL DEGREES OF WARMING BOTH MON AND TUE...ESPECIALLY IN THE VLYS...WHERE MAX TEMPS SHOULD REACH 100 DEGREES IN THE WARMEST LOCATIONS. THEN...EXPECT LITTLE CHANGE IN TEMPS FOR WED AND THU. && .AVIATION...03/1140Z... LATEST AMDAR SOUNDINGS INDICATE A DEEPER MARINE INVERSION (AROUND 1700 FT) DUE TO AN EDDY OVER THE BIGHT...WITH A SOMEWHAT MORE SHALLOW MARINE INVERSION NORTH OF POINT CONCEPTION. STRATUS IS FIRMLY ENTRENCHED ACROSS THE COASTAL PLAIN (WITH IFR/LIFR CONDS NORTH OF PT CONCEPTION AND IFR/MVFR SOUTH OF PT CONCEPTION). WITH THE DEEPER MARINE INVERSION AND WEAK EDDY CIRCULATION...CLEARING WILL BE A BIT SLOWER TODAY WITH BEACHES POSSIBLY REMAINING CLOUDY THROUGH THE BALANCE OF THE AFTERNOON. FOR TONIGHT...INVERSION SHOULD DEEPEN A BIT FURTHER WITH GOOD INLAND PENETRATION OF STRATUS. OTHER ISSUE TO WATCH TODAY IS THE POTENTIAL FOR SOME THUNDERSTORM ACTIVITY OVER THE LA MOUNTAINS AND ANTELOPE VALLEY. WITH CURRENT FORECAST AT SLIGHT CHANCE LEVELS...DECIDED TO ONLY MENTION A SCT080 CB GROUP IN KWJF/KPMD THIS AFTERNOON/EVENING. KLAX...MODERATE CONFIDENCE IN 12Z TAF. CLEARING OF STRATUS COULD BE +/- 2 HOURS OF CURRENT 22Z FORECAST. KBUR...MODERATE CONFIDENCE IN 12Z TAF. STRATUS BURNOFF COULD BE +/- 1 HOUR OF CURRENT 17Z FORECAST. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...DB AVIATION...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 6:00 AM PDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI AUG 3 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE PATCHY DENSE FOG WITH VISIBILITIES OF A QUARTER MILE OR LESS THROUGH MID MORNING ON THE CENTRAL COAST...IN THE VENTURA COUNTY VALLEYS...AND IN THE SALINAS AND SANTA YNEZ VALLEYS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND DESERTS OF EASTERN LOS ANGELES COUNTY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SATURDAY THROUGH SATURDAY EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS IN THE ANTELOPE AND CUYAMA VALLEYS.
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.